MAUDE Adverse Event Report: APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Physical Asymmetry (4573)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: patient (b)(6) index procedure was performed on (b)(6) 2021.On (b)(6) 2022 patient (b)(6) underwent revision surgery due to the implant reaching maximum elongation.X-rays revealed that the implant was not placed according to pre-operative plan.Namely, it was placed at t4-t5-t12 as opposed to t5-t6-t12, and over time the implant elongation accommodated curve progression rather than correction.During the revision a new mid-c system which was implanted and located at t4-t5-t11, and per the company's impression the device was still not positioned to fully support the deformity correction.On 12-jun-2024 apifix was notified that patient (b)(6) is being brought back to the or on friday (b)(6) 2024 for apifix removal and transition to posterior spinal fusion.No report of patient harm or complications was received.Apifix followed up with the reporter for additional information, according to the reporter, the patient began to develop a secondary lumbar curvature, thus the reason for the re-op.Reoperation events are a known risk that was assessed and recorded by the product risk management file.The risk of patient re operation due to inadequate curve correction/imbalance is a known risk, and has been characterized and documented as acceptable within full risk assessment.The events of inadequate 'curve correction' and 'imbalance' are addressed in the ifu (dms-766 rev u) as potential risks associated with the mid-c system.The explanted device has been returned to the manufacturer and will be evaluated; upon its completion, once new information comes to light, then a supplemental medwatch report will be submitted.
 
Event or Problem Description
On 12-jun- 2024 apifix was notified that patient (b)(6) (pas #086-a017) is being brought back to the or on friday (b)(6) 2024 for apifix removal and transition to posterior spinal fusion.No report of patient harm or complications was received.Apifix followed up with the reporter for additional information, according to the reporter, the patient began to develop a secondary lumbar curvature, thus the reason for the re-op.

Brand Name
MID-C 125
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key19686062
Report Number3013461531-2024-00026
Device Sequence Number3175887
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-03-080-21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Initial Report FDA Received Date07/07/2024
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR
Patient SexMale